Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Costochrondritis


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 11/8/1999]
Question: My Dr states I now have moderate arthritic symposis of the sternum. Explain what this is. I have not injured my sternum in the past. Where can I do research on this. I have had 2 back and 2 neck surgeries.

Answer: Did he/she mention Tsetse's Syndrome or costochondritis? This would be the most common problem. This is an inflammtion of the rib joints where they meet your sternum. We don't know the cause and it is not seen more frequently in Rheumatoid, Lupus etc. Treatment is usally non=steroidal anti-inflammatories, heat and local things like Bengay and Salicylate creams.

[posted 11/11/1999]
Question: I was recently diagnosed with costochondritis of which I've symptoms for approx. 2 months. From the research I've done, I consider myself fortunate that I'm not in as much pain as it appears most are. However, my problem is that I'm deathly allergic to ASA. It appears I'm also allergic to salic acids (likely spelled wrong) in general. Just usuing a topical corn pad will constrict my chest to the point that I can't breath. The ED Dr. that diagnosed me with costochondritis said it was ok to use advil(I told him I was allergic to ASA) - however the pharmacist I deal with is very much against it (or at least only if I had one of those "pen" things in case of a reaction). My question is, is there anything available to reduce the inflammation that I can feel safe using, given my reaction to salic acids? Any input would be appreciated. Thanks!

Answer: Aspirin allergies can be fatal and the non-steroidal anti-inflammatories produce the same reaction. Avoid the NSAIDS as well as the newer anti-inflammatories like Vioxx. Your doctor is ill informed. Local heat is about all that is available. I have tried patients on topical steroid cream since the joints are so close to the surface. Also, I have patients who swear by magnet therapy. I have no scientific reason why it should work, but it's cheap and non-invasive. Worth a try if the topical steroids don't work.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.